MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number RF*PA35183A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the product-release judgement of the involved product code/lot# combination was conducted with no findings.(b)(4) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the involved radifocus was used during the procedure.During use for the gj tube exchange, once the wire entered the gj tract in less than two minutes, the hydrophilic coating wore off.The patient's condition was stable.The procedure outcome was successful.There was no patient injury, medical/surgical intervention required.Additional information was received 07jul2020.The coating of glidewire did not shear off.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed no obvious anomalies including a bend along the shaft.Lubricity performance of the shaft was evaluated.As a result, high resistance (low lubricity performance) was observed 150mm - 600mm from the distal end.Electron microscopic inspection of the surface where high resistance was observed obtained the following findings.Some scratches on the surface, the hydrophilic coating had been abraded off.Based on this, it is likely that the actual sample was exposed to some kind of external load.Magnifying inspection of the area other than the high resistance area confirmed that the urethane outer layer was intact.Electron microscopic inspection of the area other than the high resistance area found the peculiar cracked pattern indicating the presence of the hydrophilic coating on the surface.The outer diameter of the area other than the high resistance area was measured and confirmed to meet the factory's control criteria.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample, after shipped from the factory, may have been exposed to some kind of load that caused to hydrophilic coating to be abraded off.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10313996
Report Number9681834-2020-00143
Device Sequence Number11321343
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberRF*PA35183A
Device Catalogue NumberGS3509
Device Lot Number200110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GJ TUBE